Alert archive / Ohio / Freeze Warnings in 2010

Freeze Warning 1, NWS Cleveland, OH

April 27, 201024 counties in Ohio

NWS Cleveland, OH issued this freeze warning at Apr 27, 2010, 3:45 PM EDT for 24 counties in Ohio. It took effect at Apr 28, 2010, 12:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 27, 2010, 3:45 PM EDT (19:45 UTC)
In effect from
Apr 28, 2010, 12:00 AM EDT
Expired
Apr 28, 2010, 8:00 AM EDT
In force
8 hr
Issued by
NWS Cleveland, OH
All 24 counties

Ashland County, OH, Crawford County, OH, Erie County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH

The radar

The Cleveland radar (KCLE), 63 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2010-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2010-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1175 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this freeze warning went out at Apr 27, 3:16 PM EDT, 29 minutes earlier.

Area forecast discussion, Apr 27, 3:16 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
316 PM EDT TUE APR 27 2010

.SYNOPSIS...
HIGH PRESSURE WILL BUILD EAST TOWARD THE AREA OVERNIGHT PRODUCING
SUBSIDENCE AND FORCING MORE DRIER AIR INTO THE REGION. THE HIGH
PRESSURE WILL BE THE DOMINANT WEATHER FEATURE THROUGH MUCH OF THE
WEEK.
&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
BIG PROBLEMS FOR FARMERS TONIGHT AS BUDDING PLANTS ARE RUNNING 2 TO
3 WEEKS AHEAD OF SCHEDULE. MANY FRUIT CROPS HAVE BUDDED OR ARE IN
THE PROCESS OF BUDDING AT THIS TIME THANKS TO THE WARM TEMPERATURES
WE HAVE EXPERIENCED OVER THE LAST FEW WEEKS.  THIS WILL POSE A
PROBLEM AS HIGH PRESSURE SLIDES EAST TOWARD THE AREA.  SUBSIDENCE
WILL CONTINUE TO OCCUR OVER MUCH OF THE AREA.

A TROUGH IS PROGGED TO ROTATE SOUTH INTO THE EASTERN PORTIONS OF THE
REGION THIS EVENING AND MODELS INDICATE LIMITED MOISTURE WILL BE
ASSOCIATED WITH IT.  MODELS ALSO SUGGEST THAT MOISTURE WILL BE
DECREASING AS TROUGH INTERACTS WITH DRIER AIR TO THE WEST ASSOCIATED
WITH THE HIGH PRESSURE. LATEST SATELLITE IMAGERY SHOWS THE
STRATIFORM CLOUD DECK NORTH OF LAKE HURON IS STARTING TO BECOME MORE
CONVECTIVE. THIS INDICATES THAT PORTIONS OF THE CLOUD DECK WILL
SUCCUMB TO DIURNAL EFFECTS AND BEGIN TO DISSIPATE AFTER SUNSET. THIS
MEANS LESS CLOUD COVER THAN EXPECTED OVER THE NORTHEAST.

I THINK ENOUGH CLOUDS COULD BE PRESENT IN THE EVENING TO KEEP THE
TEMPERATURES FROM PLUMMETING INTO THE FREEZING RANGE. SO...WILL GO
WITH A FROST ADVISORY ACROSS THE SNOWBELT AREAS FOR TONIGHT.

ELSEWHERE IS A DIFFERENT STORY.  CLEAR SKIES ALREADY IN PLACE AND
EXPECTED DIMINISHING WINDS ALONG WITH COOL TEMPERATURES AND DEW
POINTS IN THE 20S...LOW TEMPERATURES WILL BE DOWN AROUND FREEZING OR
COLDER BY MORNING.  LATEST GUIDANCE SHOWS LOWS WILL DIP TO AROUND 30
DEGREES. SOME OF THE COLDER SPOTS WILL BE IN THE UPPER 20S.
THEREFORE...WILL GO WITH A FREEZE WARNING ACROSS THIS AREA TONIGHT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH SATURDAY/...
HIGH PRESSURE PUSHES FURTHER EAST AND STARTS TO BRING A RETURN
SOUTHWESTERLY FLOW OVER THE WESTERN PORTIONS OF THE FORECAST AREA.
HOWEVER...WINDS WILL BE LIGHT AND WE WILL HAVE TO DEPEND ON APRIL
SUNSHINE TO BOOST TEMPERATURES IN THE WEST. EASTERN AREAS WILL BE
COOLER AS FLOW OF AIR STILL MOVES IN OFF THE LAKE.

TOMORROW NIGHT COULD SEE ANOTHER ROUND OF FROST AS SUBSIDENCE OCCURS
ONCE AGAIN AND TEMPERATURES DIP DOWN NEAR FREEZING. I DONT THINK IT
WILL BE AS COLD TOMORROW NIGHT AS WARM AIR ADVECTION STARTS TO TAKE
EFFECT. I WILL MENTION FROST AGAIN TOMORROW NIGHT.

THURSDAY AND FRIDAY ARE SHAPING UP TO BE NICE AS TEMPERATURES START
TO REBOUND ON THE WEST SIDE OF THE HIGH PRESSURE CENTER WITH
SOUTHERLY WINDS. TEMPERATURES ARE EXPECTED TO BE IN THE UPPER 60S TO
AROUND 70 IN THE WEST THURSDAY BUT COOL FLOW REMAINING FROM THE LAKE
WILL KEEP IT COOLER IN THE EAST.  FRIDAY WILL BE WELL INTO THE 70S
ALL AREAS WITH THE SOUTHERLY FLOW. NIGHT TIME TEMPERATURES WILL NOT
BE ANY WHERE NEAR AS COLD THURSDAY NIGHT WITH LOWS IN THE LOWER 50S.

A WEAK COLD FRONT WILL MOVE EAST ACROSS THE AREA FRIDAY NIGHT INTO
SATURDAY AND BRING A CHANCE FOR SOME SHOWERS AND
THUNDERSTORMS...ESPECIALLY ON SATURDAY. SINCE THE FRONT IS WASHING
OUT...IT SHOULD HAVE LITTLE EFFECT ON TEMPERATURES. STILL EXPECTING
HIGHS ON SATURDAY TO BE IN THE 70S WITH LOWS IN THE 50S.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
PATTERN REMAINS UNSETTLED THROUGH THE EXTENDED PERIOD.  THE MAJOR
AREA OF CONCERN WILL BE AN UPPER LEVEL LOW PRESSURE SYSTEM TO THE
WEST OF THE FORECAST AREA.  THIS LOW WILL MAKE A VERY SLOW
PROGRESSION TOWARD THE AREA SUN-TUE.  A SERIES OF SHORT WAVES WILL
ROTATE AROUND THE LOW BRINGING AREAS OF PCPN OVER THE REGION.  THE
MOST SIGNIFICANT OF THE WAVES APPEARS TO BE ON SUNDAY AS A SURFACE
LOW DEVELOPS ALONG A QUASI-STATIONARY FRONT AND MOVES INTO THE OHIO
VALLEY.  THIS SHOULD BRING PCPN TO MOST AREAS SUN INTO SUN
NIGHT.  THE MODELS SHOW A BRIEF BREAK ON MONDAY BEFORE ANOTHER SHORT
WAVE MOVES INTO THE FORECAST AREA MONDAY NIGHT AND TUESDAY.  IN
GENERAL CHC POPS THROUGH THE EXTENDED PERIOD WITH THE HIGHEST
PROBABILITY FOR FORECAST PERIOD SUN INTO SUN NIGHT.  TEMPS SHOULD BE
MILD AS WE REMAIN ON THE WARM SIDE OF THE UPPER LEVEL LOW.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
HIGH PRESSURE REMAINS OVER THE AREA THIS AFTERNOON. MOSTLY CLEAR
CONDITIONS WITH A FEW CU AROUND 4-5KFT THIS AFTERNOON. NORTHERLY
WINDS WITH GUSTS 20-24KTS WILL CONTINUE THROUGH 22Z. OVERNIGHT A
SHORT WAVE WILL MOVE FROM THE NORTH. SOME CLOUD COVER IS CURRENTLY
OVER ONTARIO WITH THIS SHORT WAVE. THE NAM MODEL IS A LITTLE MORE
AGGRESSIVE WITH THE CLOUDS THAN THE GFS BUT BOTH MODELS HINT AT
SOME CLOUD COVER MOVING INTO THE EASTERN TAF SITES AROUND 06Z.
MODELS INDICATE A LAYER AROUND 4KT POSSIBLE OVERNIGHT. I WILL
INCLUDE THESE CLOUDS IN THE EASTERN SITES OVERNIGHT.

.OUTLOOK...VFR CONDITIONS WEDNESDAY THROUGH FRIDAY. NON VFR
POSSIBLE SATURDAY AND SUNDAY.

&&

.MARINE...
WINDS CONTINUE NORTH 15 TO 25 KNOTS OVER THE LAKE.
THE MODELS INDICATE THE WINDS WILL CONTINUE THIS EVENING BEFORE
DISSIPATING OVERNIGHT.  I WILL PUSH THE SMALL CRAFT ADVISORY UNTIL
10PM.  WINDS WILL GRADUALLY BECOME MORE NORTHWEST AND DECREASE TO 10
TO 15 KNOTS OVERNIGHT.  LIGHT WINDS NORTHWEST WINDS ON WED WILL
GRADUALLY BECOME MORE WESTERLY WED NIGHT AND THU.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT WEDNESDAY FOR
     OHZ011>014-089.
     FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM EDT WEDNESDAY FOR
     OHZ003-006>010-017>023-027>033-036>038-047.
PA...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT WEDNESDAY FOR
     PAZ001>003.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR LEZ142>149.

&&

SYNOPSIS...LOMBARDY
NEAR TERM...LOMBARDY
SHORT TERM...LOMBARDY
LONG TERM...GARNET
AVIATION...GARNET
MARINE...GARNET
Hazardous weather outlook, Apr 27, 4:55 AM EDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
455 AM EDT TUE APR 27 2010

OHZ011>014-089-PAZ001>003-280900-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
455 AM EDT TUE APR 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PATCHY FROST IS POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AREAS OF FROST ARE POSSIBLE LATE WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>010-017>023-027>033-036>038-047-280900-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-
WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
455 AM EDT TUE APR 27 2010

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

AREAS OF FROST ARE POSSIBLE LATE WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-280900-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
455 AM EDT TUE APR 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 3:58 AM EDTFreeze WatchCLEAshland, Crawford, Erie, Hancock, Holmes, Huron and 18 more12 hr
Apr 27, 3:45 PM EDTFrost AdvisoryCLEAshtabula, Cuyahoga, Geauga, Lake16 hr

Nearby

Freeze Warnings in Ohio, 2010Every freeze warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.